Parkinsons and Hypoglycemia but not diabetic


#1

For many years on and off I sometimes get the awful symptoms of hypoglycemia. Hungry, woozy painful headaches, sweating, trembly, weakness, spacey, which may go on for weeks at a time. It is sometimes called reactive hypo as I do not have diabetes. Does anybody have this? Also can it be caused by certain parky meds? This just started suddenly again 10 days ago. A couple of the  nurses at the hospital  have recently left and we are now told to make an appointment with our GP, but they do not understand like  PD nurses. I just do not know what to do next. Any ideas please?

thanks

Luv Dolly

 


#2

 

Hi Dolly my friend - hope you feel better soon, can't be very nice feeling as you do, do you think one of the nurses on the helpline could give you some info about it?  I've never experienced it happening so can't help you there, as you say the GP's don't seem to be of any help where PD is involved. Take care and sorry I can't be of any help.

Sheila x


#3

Hi Dolly,

Sorry to hear you're not feeling good and finding it difficult to find a professional health specialist to see you. That's terrible......you must feel that no-one cares? As you say, GP's have little experience with PD medications.

Are you still taking Requip XL alongside your Madopar? I found Requip XL made me feel generally worse, but slightly improved my PD condition and increasing the dose was no better, so came of it very gradually. Still took 10mg. Selegiline as well. As you know, I experimented with Mucuna Pruriens for 6 months, but didn't gain any huge benefit, so returned to conventional meds., reluctantly!

My new regime is Madopar and Selegiline, which seem to work well together. Just wondering if taking Requip with Madopar isn't suiting you. I have read somewhere that Madopar works better with an MAO inhibitor, like Selegiline or Rasagiline, than an agonist like Requip.

Might be worth doing some research yourself. It's a b***er, isn't it? Hope you get sorted soon. Could you see your neurologist about all this?

Twinks.


#4

Hi Sheffy and Twinks.....lovely to hear from you both, and thank you for your support i appreciate that. I finally rang my Consultants secretary who was very kind and she managed to find me a male Neuro nurse who rang me that day and chatted for ages. He asked about my Thyroid and Glucose levels as he wondered about diabetes. Well i had blood tests for both in recent months and both were normal. I have been taking 100mg of Thyroxin since 1998 for an underactive thyroid, which resulted from radioactive iodine that i had to take after having an overactive thyroid for a couple of years previous to that. 

What did interest him was that when i was away for a few days the week before this all started again i was active and swimming, dancing and generally overdoing it!!! i came back to what has been a stressful time recently with my Mum in hospital for a month and now chasing up the carers who have not been doing their job properly. Leaving Mums front door open all night, putting her pills where we couldn't find them, leaving her leg lift down the side of the bed so if i had not been calling in then she would not have managed to get into bed .....and so it has gone on. My sister and i were full time carers for Mum until this last fall, but we are both finding it more difficult. The nurse explained that stress exacerbates Parkinson symptoms and he was not surprised that i have felt so awful. 

He has given me a tiny dose of dispersible Madopar to take in water on waking, as mornings are the ,worst time generally, he said that it hits the brain quickly and although it only lasts an hour or so, by that time i have started the days meds anyway. He has also changed the times that i take the meds slightly and will ring me back in 2 weeks to see if it has helped. 

Mr D reckons that i am brighter, so is it that i have talked to the nurse which helped or have the meds helped? it will be interesting to see how things pan out over the next couple of weeks. Also i met up with a few of our line dancers today and it was lovely to catch up and have a laugh, and yes i felt pretty good. 

I will ask about the Requip Twinks, i must say that when i first started taking it in the beginning i had woozy spacey heads also i get migrains of which i have had regularly for 34 years. Maybe all connected ay?  i will def mention the Selegiline, so pleased that it suits you. It is a bit of a balancing act getting it right i guess. 

How are you getting on Sheffy? i bet your little Grandaughter is growing fast and getting interested in everything around her. My friend brought over her little grandson yesterday he is coming up a year old, made me laugh when she turned up with 2 bags of toys and was he interested ? certainly not once i took out a bowl of water into the garden and some plastic containers, great fun getting soaked, he loved it and actually so did i !!!!

Thanks again both of you for your help, my best wishes 

luv Dolly xxx